Monday, April 27, 2009

Bad weekend

It has been a very poor weekend. I slept for most of yesterday and this morning I have had postural hypotension. I think I must try and persuade the docs that I don't need the large dose of steroids as part of the anti-emetic regimen. It causes such adverse fluid shifts that my metabolism is awry. Clearly, it was a good decision not to come to Niagara Falls, even though I did not know how it would turn out at the time. It was one of those decisions that I had no peace over. Interestingly, I was also invited to Athens, and that would have been a mistake, too.

I understand that Niagara went well, and I am very pleased about that.

I wanted to say something about marriage. My daughter is to be wed in October. I doubt that many men really understand how different women are from us. It is not just a matter of reverse parking or talking on the telephone for hours as it says in South Pacific. I first met my wife nearly 50 years ago and it is only now I begin to understand how blessed I have been with her. One tip for all intending to marry: Listen to her.


Anonymous said...

I'm sorry you are feeling so low. It is a very tough regimen - I think the week-end following treatment is always going to be tough, you should just relax into it, rather than try to fight it.
You are so right, when the chemo is a distant memory, all you will remember is the kindness of individuals. Old age and sickness are great levellers. Hope you feel well soon.

Brian Koffman said...

Hope you are feeling stronger.

You would have helped the Niagara Falls CLL-PAG conference, but it was a very tiring 3 days for those of us in North America. I am still recovering.

Your video was well perfect. And you looked so dapper.

Anonymous said...

My husband had enormous weight gain toward the end of the 4th and 5th cycles of FCR due to the decadron. Prior to chemo he was about 168 pounds which was not due to his own choosing, the doctor thought it was due to the lymphoma(he is 6 foot 4 so that was REALLY thin). During chemo he would get up into the 190's with the crazy steroids and then go back down into the mid-to-high 170's. Now he is a steady 193 and for the most part feels really well (he is five months post FCR)!

Pat said...

I think of you often and want you to know that your kindness to me and to so many strangers is not forgotten. My prayers are with you and for feeling better soon -- in time to enjoy late spring!